Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Charleston, SC

May 11, 20254 counties in Georgia

NWS Charleston, SC issued this flash flood warning at May 11, 2025, 2:39 PM EDT for 4 counties in Georgia. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2025, 2:39 PM EDT (18:39 UTC)
Expired
May 11, 2025, 6:30 PM EDT
In force
4 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:58 PM EDTFLASH FLOOD7 N Manassas, GAA portion of Hillview road is washed out, with video shared on social media platforms.
May 11, 3:03 PM EDTFLASH FLOOD7 N Manassas, GA911 dispatch reported road closure due to wash out damage on Hillview Rd near Lucy Callaway Rd.
May 11, 3:48 PM EDTFLASH FLOOD5 Ene Cobbtown, GA911 call center reports Wagon Wheel Road at Highway 129 S, roadway is completely washed out.
May 11, 3:53 PM EDTFLASH FLOOD2 Nnw Pulaski, GA911 call center reports Bryd Jr School Road between Saint Matthews Church Road and Kirkland Road is completely washed out.
May 11, 3:58 PM EDTFLASH FLOOD4 Nnw Pulaski, GA911 call center reports both ends of Meridy Road are completely washed out and not passible.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

800 
WGUS52 KCHS 111839
FFWCHS
GAC031-043-109-267-112030-
/O.NEW.KCHS.FF.W.0001.250511T1839Z-250511T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
239 PM EDT Sun May 11 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Bulloch County in southeastern Georgia...
  Candler County in southeastern Georgia...
  Evans County in southeastern Georgia...
  Tattnall County in southeastern Georgia...

* Until 430 PM EDT.

* At 239 PM EDT, Emergency management reporting thunderstorms 
  producing heavy rain resulting in water flowing over roadways. 
  Between 3 and 6 inches of rain have fallen. The expected rainfall 
  rate is 1 to 2 inches in 1 hour. Additional rainfall amounts of 2 
  to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Reidsville, Metter, Hagan, Portal, Collins, Cobbtown, Pulaski, 
  Register, Bellville and Manassas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding directly to the Charleston National Weather Service 
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3236 8225 3243 8219 3247 8218 3252 8215
      3256 8208 3254 8203 3261 8200 3265 8183
      3264 8180 3182 8203 3186 8211 3190 8211
      3189 8212 3189 8213 3191 8213 3190 8219
      3191 8223 3217 8218

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

APT
3 follow-up statements
691 
WGUS72 KCHS 111949
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
349 PM EDT Sun May 11 2025

GAC031-043-109-267-112030-
/O.CON.KCHS.FF.W.0001.000000T0000Z-250511T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bulloch GA-Candler GA-Evans GA-Tattnall GA-
349 PM EDT Sun May 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT THIS 
AFTERNOON FOR BULLOCH, CANDLER, EVANS AND TATTNALL COUNTIES...

At 349 PM EDT, Emergency management reporting thunderstorms 
producing heavy rain resulting in water flowing over roadways. 
Between 3 and 6 inches of rain have fallen. The expected rainfall 
rate is 1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 
2 inches are possible in the warned area. Flash flooding is ongoing 
or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Reidsville, Metter, Hagan, Portal, Collins, Cobbtown, Pulaski, 
  Register, Bellville and Manassas.

At 3:03 PM, 911 dispatch reported a portion of Hillview Road near 
Lucy Callaway Road has been washed out 7 miles north of Manassas, GA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding directly to the Charleston National Weather Service 
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3236 8225 3243 8219 3247 8218 3252 8215
      3256 8208 3254 8203 3261 8200 3265 8183
      3264 8180 3182 8203 3186 8211 3190 8211
      3189 8212 3189 8213 3191 8213 3190 8219
      3191 8223 3217 8218

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

APT
329 
WGUS52 KCHS 112013
FFWCHS
GAC031-043-109-267-112230-
/O.EXT.KCHS.FF.W.0001.000000T0000Z-250511T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
413 PM EDT Sun May 11 2025

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Bulloch County in southeastern Georgia...
  Candler County in southeastern Georgia...
  Evans County in southeastern Georgia...
  Tattnall County in southeastern Georgia...

* Until 630 PM EDT.

* At 413 PM EDT, doppler radar indicates thunderstorms producing 
  heavy rain are expected to continue over the 2 hours. Between 4 
  and 7 inches of rain have fallen, with expected rainfall rate of 1 
  to 2 inches per hour. Additional rainfall amounts of 1 to 2 inches 
  are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Reidsville, Metter, Hagan, Portal, Collins, Cobbtown, Pulaski, 
  Register, Bellville and Manassas.

At 3:03 PM, 911 dispatch reported a portion of Hillview Road near 
Lucy Callaway Road has been washed out 7 miles north of Manassas, GA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3236 8225 3243 8219 3247 8218 3252 8215
      3256 8208 3254 8203 3261 8200 3265 8183
      3264 8180 3182 8203 3186 8211 3190 8211
      3189 8212 3189 8213 3191 8213 3190 8219
      3191 8223 3217 8218

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

APT
656 
WGUS72 KCHS 112224
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
624 PM EDT Sun May 11 2025

GAC031-043-109-267-112234-
/O.EXP.KCHS.FF.W.0001.000000T0000Z-250511T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bulloch GA-Candler GA-Evans GA-Tattnall GA-
624 PM EDT Sun May 11 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT THIS EVENING FOR 
BULLOCH, CANDLER, EVANS AND TATTNALL COUNTIES...

The heavy rain has ended. Flood waters have receded. Flooding is no 
longer expected to pose a threat, but additional light rains are 
expected across northern Candler County and far western Bulloch 
County for the next 30 minutes. Please continue to heed remaining 
road closures.

&&

LAT...LON 3236 8225 3243 8219 3247 8218 3252 8215
      3256 8208 3254 8203 3261 8200 3265 8183
      3264 8180 3182 8203 3186 8211 3190 8211
      3189 8212 3189 8213 3191 8213 3190 8219
      3191 8223 3217 8218

$$

DPB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at May 11, 1:53 PM EDT, 46 minutes earlier.

Area forecast discussion, May 11, 1:53 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
153 PM EDT Sun May 11 2025

.SYNOPSIS...
A front will remain stalled near the area through early this
week. Weak low pressure will slowly move through Monday into
Tuesday, followed by high pressure.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar continues to be fairly active, especially over interior
Georgia where a band of showers and thunderstorms set-up and
produced a widespread 3-5 inches of rain with an automated
site in Tattnall that even reported closed to 10 inches.
Additional rounds of showers and thunderstorms are expected over
the entire area through the remainder of the day. By mid to
late afternoon, a warm front is expected to lift across SE GA.
The environment south of the warm front will feature SBCAPE of
1500-2000 J/kg and SRH around 100 m2/s2. Strong to severe
thunderstorms are possible along and south of the warm front.
SPC has highlighted the area with a marginal risk for severe
weather. However, machine learning guidance indicates some risk
of a tornado and severe wind gusts. High temperatures are
forecast to peak in the mid to upper 70s.

Showers and thunderstorms should increase from south to north this
evening. Categorical PoPs will remain through the night as the sfc
low over the Deep South begins to track east. Some areas may receive
an additional 1 to 1.5 inches tonight. Low temperatures are forecast
to range in the mid to upper 60s.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
A mid-level closed low will remain over the southeastern states on
Monday before progressing northeastward towards the Mid-Atlantic
states Tuesday into Wednesday. At the surface a front will be
stalled in the vicinity of the forecast area, with low pressure
traversing the frontal boundary from the Gulf Coast northeastward
towards the local forecast area. Monday into Monday night will
likely be the most active of the period, with widespread showers and
thunderstorms ongoing at sunrise and several waves of additional
showers and storms through the day and into the overnight. There is
the potential for heavy rainfall on Monday, with the WPC continuing
to highlight the region in a Slight Risk of Excessive Rainfall.
Additional rainfall totals on Monday are forecast to be around 1 to
2 inches, with the potential for locally higher amounts with
thunderstorms. Given the ongoing drought flooding is not a major
concern, however  minor flooding of low-lying, poor drainage, and
urban areas is possible. Additionally, a strong to marginally severe
thunderstorm will also be possible with some instability present.

High temperatures Monday will be below normal, given precipitation
and cloud cover, with low to mid 70s and some upper 70s along the
Altamaha River in GA in the forecast. With expected cloud cover,
overnight lows Monday night will remain mild, only dropping into the
60s. Temperatures on Tuesday and Wednesday will return to near
normal as precipitation wanes and sunshine returns, with highs
reaching into the low to mid 80s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
The mid level closed low will open and lift off towards New England
on Wednesday night. Thereafter ridging is forecast to build into the
region aloft while high pressure builds at the surface. Isolated
showers and thunderstorms are possible Thursday afternoon, with a
dry forecast maintained into the weekend. The highlight of the
period will be the building temperatures. By Friday high
temperatures are forecast to reach into the 90s across the entire
forecast area, with heat indices possibly reaching triple
digits.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Periods of showers and thunderstorms are likely through the
rest of the TAF period, resulting in reductions in ceilings and
visibilities. Even outside of convection, sub-VFR ceilings are
expected for most, if not all, of the TAF period. Winds will
increase on Monday.

Extended Aviation Outlook: MVFR or lower cigs and/or vsbys possible
through Tuesday as a front remains stalled nearby and several rounds
of showers/tstms move through.

&&

.MARINE...
Thunderstorms will remain common across the marine zones into
tonight with locally strong wind gusts and perhaps an isolated
waterspout possible. The pattern will support southeast winds
between 10 to 15 kts. Seas should remain between 2 to 4 ft
today, increase to 3 to 5 ft tonight.

Monday through Thursday: A stalled front will linger in the vicinity
of the coastal waters into the middle of the week. Southeasterly
flow will prevail on Monday with 15-20 knots and gusts to around 23
knots. Seas will build to 4 to 5 ft, with some 6 ft possible across
the 20 to 60 nm offshore GA waters and the nearshore Charleston
County waters Monday and into Tuesday. Small Craft Advisories may be
required. Conditions will improve on Wednesday and into the end of
the week with seas 2 to 3 ft and southerly winds around 10
knots.

Rip Currents, the combination of a lingering longshore current and 2
to 3 breakers may produce rip currents along the SC/GA coast today.
A moderate risk will be posted until 8 PM this evening. Rip
currents risk will remain moderate on Monday.

&&

.CLIMATE...
Record Precipitation:

May 11:
KCHS: 1.93/1952 *as of 145 PM rainfall 3.24 inches

KCXM: 1.57/1899 *as of 1230 PM rainfall 3.76 inches

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, May 11, 1:47 PM EDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
147 PM EDT Sun May 11 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121800-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
147 PM EDT Sun May 11 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall
- Rip Current

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall
- Rip Current

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:47 PM EDTSpecial Weather StatementCHSChatham43 min
May 10, 9:27 PM EDTSpecial Weather StatementCHSMcIntosh33 min
May 10, 9:39 PM EDTSpecial Weather StatementCHSLong36 min
May 10, 9:59 PM EDTSpecial Weather StatementCHSLiberty, McIntosh31 min
May 10, 10:13 PM EDTSpecial Weather StatementCHSBryan32 min
May 10, 10:32 PM EDTSpecial Weather StatementCHSBryan, Liberty28 min
May 10, 10:58 PM EDTSpecial Weather StatementCHSBryan32 min
May 10, 11:28 PM EDTSpecial Weather StatementCHSEffingham32 min
May 11, 3:28 AM EDTSpecial Marine WarningCHS2 hr
May 11, 6:45 AM EDTSpecial Marine WarningCHS72 min
May 11, 10:17 AM EDTAreal Flood AdvisoryCHSBulloch, Candler, Evans, Jenkins, Screven, Tattnall4 hr
May 11, 2:31 PM EDTTornado WarningCHSBulloch, Effingham, Screven44 min
May 11, 2:50 PM EDTSpecial Weather StatementCHSCandler, Tattnall40 min
May 11, 3:45 PM EDTRiver Flood WarningCHSTattnall, Toombs11 days
May 11, 3:48 PM EDTSmall Craft AdvisoryCHS32 hr
May 11, 3:59 PM EDTSpecial Weather StatementCHSBulloch, Candler, Evans, Screven46 min
May 11, 4:09 PM EDTSpecial Weather StatementCHSLong51 min
May 11, 4:36 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Evans, Jenkins, Liberty, Long and 2 more3 hr
May 11, 5:24 PM EDTSpecial Weather StatementCHSLiberty51 min
May 11, 5:45 PM EDTFlash Flood Warning Considerable damage threatCHSBulloch, Screven3 hr

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.